Flood, Crawford
- When
- June 28, 4:52 PM CST to June 29, 12:00 AM CST
- Where
- Crawford County, 0.88 mi NE of Frontenac to 1.07 mi N of Frontenac
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.460, -94.690
Significant street flooding was reported.
Isolated thunderstorms produced heavy rain which caused localized flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated thunderstorms produced heavy rain which caused localized flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 28, 2:15 PM CST, 2 hours 37 minutes earlier.
Area Forecast Discussion
National Weather Service Springfield MO
315 PM CDT Mon Jun 28 2021
.SHORT TERM...(This evening through Tuesday)
Issued at 236 PM CDT Mon Jun 28 2021
Have extended the Flash Flood Watch into Tuesday evening as
convection will continue to produce heavy rainfall and potential
for flooding.
Models have a decent handle on current conditions in showing best
convective coverage over the western and northwestern CWA and
isolated to scattered convection elsewhere. The expectation is for
this configuration to remain through at least Tuesday. As a
result, flooding will continue to be a concern over mainly areas
northwest of I-44, as well as areas south of Joplin. Not expecting
any severe storms, but can't rule out a stronger storm or two with
gusty winds.
.LONG TERM...(Tuesday Night through Monday)
Issued at 236 PM CDT Mon Jun 28 2021
Little change in conditions are expected through Thursday. Showers
and thunderstorms with locally heavy rainfall will continue. Not
looking at all day washouts or coverage across the entire area,
but we will likely see convection each period. Highs will continue
to be in the 80s.
By late this week into the weekend, models suggest a potential
shift in the upper level pattern. Model guidance currently depict
an upper level low retrograding into the central CONUS. This would
bring the region generally drier and slightly cooler conditions
through the holiday weekend. There still remains a few model
discrepancies at this time, so the forecast will be fine tuned as
we progress through the week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1227 PM CDT Mon Jun 28 2021
Scattered showers and thunderstorms are expected to develop this
afternoon and evening across southwest Missouri and southeast
Kansas, leading to periods of MVFR conditions at KSGF and KJLN.
KBBG was left dry this TAF period, though there is the possibility
for a shower or storm here. Brief periods of IFR conditions are
possible with the heavier showers and storms, though
predictability in thunderstorm placement and timing remains low at
this time. Surface winds will be light out of the south/southeast
regionwide during the period.
Showers and thunderstorms may linger early Tuesday morning,
especially across far southwest Missouri (KJLN). Otherwise
ceilings are expected to lower towards daybreak Tuesday.
MVFR (borderline IFR) conditions are expected at KJLN. VFR
conditions are expected at KSGF and KBBG.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Tuesday evening for MOZ055>057-066>069-
077>080-088-089.
KS...Flash Flood Watch through Tuesday evening for KSZ073-097-101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...UngarHazardous Weather Outlook National Weather Service Springfield MO 317 PM CDT Mon Jun 28 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 317 PM CDT Mon Jun 28 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited flooding risk. Elevated lightning risk. DISCUSSION... Additional showers and thunderstorms will spread across the region through tonight. Areas north of Interstate 44 are in a Flash Flood Watch and will see the potential for heavy rainfall and flash flooding. Meanwhile, many other areas will remain rather dry through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Daily chances for showers and thunderstorms are expected to continue through late week. Additionally, there will be an associated excessive rainfall and flooding potential. A Flash Flood Watch is in effect for areas north of Interstate 44 through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 1 SE ORONOGO 37.18N 94.45W
06/28/2021 JASPER MO DEPT OF HIGHWAYS
ROUTE D AT CENTER CREEK CLOSED DUE TO
FLOODING.
&&
MMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 4 SSW REDINGS MILL 36.97N 94.53W
06/28/2021 NEWTON MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING. MO 86.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 PM CDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 SE ORONOGO 37.18N 94.46W
06/28/2021 JASPER MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ROUTE D
WESTBOUND (JASPER COUNTY). CENTER CREEK.
&&The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Significant street flooding was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965126.